Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Missed doses
Mar 18, 2011

I have been on combivir and trizivir for two years, and had a very good response even though I was drinking alcohol. Recently i had my health insurance curtailed and have had no drugs for three weeks. can I have restarted the same combinations will I definately get drug-resistance. If so what are the symptoms.

Response from Dr. Henry

Whether Trizivir (not used much in US currently) would work after 3 weeks off treatment depends on a number of factors. Was your viral load undetectable prior to stopping, do you have any history of prior resistance, are other drugs available to you, and what is your peak and current viral load and resistance picture (if those tests can be performed where you live and can be run depending on insurance situation). In some situations the Trizivir could be restarted with an OK response but I would want more data if possible and usually would use a different regimen (such as a boosted PI or NNRTI or raltegravir based regimen) depending on the details of the situation. KH



Previous
Am i in serious Health Danger?
Next
Loose stools, acne and hair fall.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement